I read there's a chance of more depression and suicidal thoughts and that makes me wonder!!! Why take them if there are such side effects ??? I was just prescriped that drug and I get kinda worried about it.
4 Sep 2012
ive been on citalopram for over a week ive had terrible panic anxiety nervous ness and cant get into a car im scared to drink or go near water even a sink its mental hell at present yet the gp wants me to stay with it give it another week or so i cant go to work at present as i get panic attacks in the car and when i get there i take 10mg of diazepam it helps to a degree but it takes hours to get a bit better i feel that im going mad or having a nervous breakdown i was on anafranil for 25years or so on and off what can i do citalopram is supposed to be good for panic disorder what do you think am i having an exaggerated side affects ihave had head injuries as a child when i got run over by a car
20 Aug 2009
It is very difficult to predict which drug will work best for each person because there are over 50 different chemical messengers in the human brain! Although Citalopram only directly affects serotonin, it is likely that there is a flow on effect to other chemical messengers. Therefore, what works beautifully for one person may be poison for another. It's a bit like that old saying, "one man's medicine is another man's poison".
The warning is given because in clinical trials, some people become suicidal after taking these drugs. However, the incidence is usually not high and more people are helped by taking that drug than harmed. Therefore it gets approved for use.
I have taken Aropax (Paxil), Lexapro and Cymbalta. Of these, only Lexapro made me suicidal. I wasn't even depressed when I went on it!! ( I have generalised anxiety disorder and like to control it with medication). Yet I had been on Aropax for over 10 years and never had that problem.
20 Aug 2009
As Junior pointed out, these are just know POSSIBLE side effects. The drug companies have to make consumers aware of the by law. You'd be surprised by all of the POSSIBILITIES of some meds. Give the medication a try and if you feel that you are experiencing any of the side effects, just inform your doctor and work with him/her on finding an alternative med. By the way, citalopram usually takes about 4-6 weeks before patients start noticing any marked improvement. Hope this helps. Good luck and God bless.
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I get super bad panic attacks and I freak out about the side effects, (like I'm going to have a seizure) and I have the dry mouth side effect ...
4 answers • 5 May 2010
I've just started 20mg of citalopram for depression and anxiety. What side effects have you had anyone had who's taken it? it's ...
8 answers • 30 Nov 2010
... me their side effects also how long will it take to wean off??? maz i have lost co-ordination and have vertigo,very stiff neck and terrible leg ...
1 answer • 30 Mar 2011
... taking it has anyone ever had it and what side effects did you have? thanks
1 answer • 17 Oct 2011
Citalopram - is this normal? I took 20mg the first day, but dropped to 10 as my side effects were to
... the extreme
3 answers • 7 Oct 2015